Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Sep 21, 2021, 3:38 PM CDT. It took effect at Sep 22, 2021, 12:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 3:38 PM CDT (20:38 UTC)
- In effect from
- Sep 22, 2021, 12:00 AM CDT
- Expired
- Sep 23, 2021, 6:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
364 WHUS74 KLCH 212038 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 338 PM CDT Tue Sep 21 2021 GMZ450-452-455-470-472-475-220500- /O.NEW.KLCH.SC.Y.0035.210922T0500Z-210922T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 338 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From midnight tonight to 4 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 13
5 follow-up statements
663 WHUS74 KLCH 220328 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1028 PM CDT Tue Sep 21 2021 GMZ450-452-455-470-472-475-221200- /O.CON.KLCH.SC.Y.0035.210922T0500Z-210922T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1028 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until 4 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
477 WHUS74 KLCH 220700 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 200 AM CDT Wed Sep 22 2021 GMZ470-472-475-230000- /O.EXT.KLCH.SC.Y.0035.000000T0000Z-210923T0100Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 200 AM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-455-222100- /O.CON.KLCH.SC.Y.0035.000000T0000Z-210922T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 200 AM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until 4 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
950 WHUS74 KLCH 222053 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 353 PM CDT Wed Sep 22 2021 GMZ472-475-222200- /O.EXT.KLCH.SC.Y.0035.000000T0000Z-210923T1100Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 353 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ452-455-470-222200- /O.EXT.KLCH.SC.Y.0035.000000T0000Z-210923T0500Z/ Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 353 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM and Coastal waters from Intracoastal City to Cameron LA out 20 NM. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-222200- /O.EXT.KLCH.SC.Y.0035.000000T0000Z-210922T2200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- 353 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 13
996 WHUS74 KLCH 222204 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 504 PM CDT Wed Sep 22 2021 GMZ450-222315- /O.EXP.KLCH.SC.Y.0035.000000T0000Z-210922T2200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- 504 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ GMZ472-475-231100- /O.CON.KLCH.SC.Y.0035.000000T0000Z-210923T1100Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 504 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ452-455-470-230500- /O.CON.KLCH.SC.Y.0035.000000T0000Z-210923T0500Z/ Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 504 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM and Coastal waters from Intracoastal City to Cameron LA out 20 NM. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
444 WHUS74 KLCH 230444 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1144 PM CDT Wed Sep 22 2021 GMZ452-455-470-230545- /O.CAN.KLCH.SC.Y.0035.000000T0000Z-210923T0500Z/ Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 1144 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ GMZ472-475-231100- /O.CON.KLCH.SC.Y.0035.000000T0000Z-210923T1100Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1144 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 1:11 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 21, 1:11 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 111 PM CDT Tue Sep 21 2021 .DISCUSSION... For the 09/21/21 1800 UTC TAF package. && .AVIATION... Bulk of showers and thunderstorms continue to reside across SC LA in the vicinity of the Acadiana terminals, with more isolated showers noted to the west toward KLCH and KBPT. Inserted TEMPO groups at KLFT and KARA through mid/late afternoon given the coverage near these terminals and the high probability of direct impacts. Went with VCTS at KBPT with showers in close proximity, and left any mention out at KLCH where coverage is more sparse. No mention at KAEX this afternoon either. VFR will largely prevail away from any convection through the afternoon, with attention this evening and into the overnight period turning toward an expected FROPA. Inserted TEMPO groups at each terminal to denote the most likely temporal window for frontal passage and what is expected to be an accompanying broken band of showers and thunderstorms. Conditions post frontal passage will improve rather quickly, with brisk north winds developing and becoming gusty at times at the coastal terminals, especially into WED morning. 13 && .PREV DISCUSSION... /issued 1016 AM CDT Tue Sep 21 2021/ DISCUSSION... Morning fog/low stratus across the NW third or so of the area continues to quickly improve, with a mix of clouds and sun expected areawide the rest of the day. Some isolated/scattered showers noted over mainly the Louisiana coastal parishes, and expect to see additional scattered development farther inland heading into the afternoon. Short term grids are on track with observational trends and latest guidance, so saw no need to update them. An updated ZFP was transmitted mainly to get rid of the morning fog wording. 13 PREV DISCUSSION... /issued 555 AM CDT Tue Sep 21 2021/ DISCUSSION... For 12z TAF issuance. AVIATION... Sfc obs show fog is becoming an issue across parts of the area at this time, specifically at KBPT where visibility has been below 1/2SM for a good portion of the night...and this trend will continue until past sunrise. Elsewhere, visibilities have been better and should remain MVFR at worst temporarily for the initial couple of hours. Main issue after the spotty diurnal convection this afternoon will be the arrival/passage of convection associated with the approaching sfc front...timed it through the various terminals beginning near sunset at KAEX. Post-fropa, nrly winds will pick up significantly as CAA envelops the area... ceilings which may briefly drop with the frontal passage should quickly rise back to VFR. 25 PREV DISCUSSION... /issued 330 AM CDT Tue Sep 21 2021/ SHORT TERM [Today through Thursday night]... Early morning sfc analysis shows high pressure remaining situated over the ern Gulf, while upstream, a cold front was analyzed stretching from the Great Lakes through the middle Mississippi Valley to the Ozarks and swwd into wrn TX. Water vapor imagery shows troffing in place from cntl Canada through the Plains to the Red River Valley. Water vapor also shows a pocket of drier air aloft over the adjacent Gulf waters, extending into sern LA which has kept nocturnal maritime convection largely at bay this morning. Looking at one last day of rain chances before the frontal passage leaves very nice weather across the entire region. Recent CAM guidance is a lot less bullish on convection across the area today with generally just a smattering of pop up showers/storms with heating later today. Blended guidance is definitely showing more of an inclination toward recent trends with slightly higher POPs, especially over the sern zones...given the fact that forecast soundings continue to show decent moisture and limited capping at best, will along with the largely chance POPs that the blends are spitting out this morning. Temperature guidance has taken a significant uptick with today's highs now progged to run in the 90s for most of the forecast area. The shortwave moving out of the Rockies at this time will continue digging the cntl CONUS trof, helping push the upstream cold front towards the forecast area through the day. CAM guidance shows an uptick in convection ahead of the front impacting the nwrn zones by late afternoon. After sunset, the front is expected to cross the forecast area, likely accompanied by at least a broken line of showers/storms. Forecast soundings continue to indicate sufficient moisture and reasonably good instability/CAPE, but also just modest lapse rates and weak shear at best, so severe weather still looks very unlikely. the bulk of the line should be in the coastal waters by midnight. With CAA building over the area post- fropa, temps will drop into the 60s overnight...about 10 degrees cooler than we'll see this morning. Dry nwrly flow behind the departing trof axis will scour out any lingering moisture, leaving behind clearing skies and no precip for the remainder of the short-term. The ongoing CAA will usher in significantly cooler air, with highs only progged to run between 79 and maybe 83 degrees for Wednesday. Wake up temps Thursday morning look to be in the mid 50s for the bulk of the forecast area...generally 10 degrees below normal for late September. Thursday temps look a few degrees cooler. 25 LONG TERM [Friday through Tuesday]... A ridge of high pressure will stretch from New England through the lower Mississippi Valley and into East Texas by Friday morning, however by Sunday the ridge axis will shift east of the local area. This will turn the northeast winds more onshore from Friday to Sunday and begin the return flow. Dry and cool weather during the end of the week will give way to increasing moisture and temperatures into early next week. 05 MARINE... SCA conditions now look likely for Wednesday as CAA builds over the coastal waters. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 62 82 54 81 / 60 0 0 0 LCH 67 82 57 81 / 60 10 0 0 LFT 67 82 56 80 / 60 10 0 0 BPT 65 82 57 81 / 60 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Sep 21, 5:25 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 525 AM CDT Tue Sep 21 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 525 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Patchy fog will linger through mid-morning before dissipating. Thereafter, scattered showers and thunderstorms can be expected again today, mainly after noon. Severe weather is not expected. A cold front sweeping through the area this evening will be accompanied by a line of showers and thunderstorms. Widespread severe weather is not expected, although the storms will still be accompanied by brief heavy rains, gusty winds and dangerous cloud- to-ground lightning. Once the precip ends, drier and much cooler air on northerly winds will encroach the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-221100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 525 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and thunderstorms will slowly increase in coverage through this morning, before tapering off this afternoon. Severe weather is not expected. Additional showers and thunderstorms in a line along an approaching cold front will sweep into the coastal waters this evening and overnight. Organized severe weather is not expected....however, some storms will be capable of producing periods of heavy rainfall and frequent cloud-to-water lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong northerly winds in wake of the cold front can be expected for Wednesday and portions of Wednesday night...expect Small Craft Advisories to be raised in advance of these winds. Otherwise, no hazardous weather is expected on the coastal waters at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.